Hi All. I am new here (and to forums generally)!
In 2012, at the age of 36 I was diagnosed with microvascular angina. It took a long time to get the diagnosis because a few months earlier I had an unexplained DVT which was subsequently attributed to Factor V Leiden. The doctors initially thought it was a PE, which it wasn't, and at a reasonably young age, not over weight, being pretty active/fit and a non-smoker, well I just didn't fit the profile! Once I was diagnosed my cardiologist tried a number of medications and eventually we settled a 300mg dose of Diltiazem which mostly managed my symptoms (along with Simvastatin, Aspirin and Omerprazole to deal with the side effects on the tummy of the other drugs). I had the odd attack but life ticked along quite nicely.
A few weeks before Xmas I developed palpitations. My GP sent me off to A&E and tests revealed no new ECG changes and two <14 Troponin results. I happily went on my way, until a few days later I started to feel dizzy and light headed. I started to monitor my BP which has always been on the "low" side (100/70 - 110/80). It was however very low (rarely above 90/60). I had 4 episodes of syncope and on the final occasion when my BP dropped to 74/54 I rang 111 and they sent an ambulance!
The cardiologist changed my Diltiazem dose to 90mg morning and night with one at lunch time if needed. Although no more fainting, my BP was still very low and I was feeling dizzy etc.
Having made contact with my GP, she spoke to the on-call cardiologist who has recommended stopping the Diltiazem all together, and replacing it with Ranolazine (band name Ranexa), 375mg morning and night.
Like most people I have consulted with "Dr Google" now that I have my prescription. I am very careful about what information I read, take on board and hope that I am smart enough to sort the wheat from the chaff!
I have also read with some care the patient alert card and the patient leaflet. Some of the potential side effects really worry me in a way that I have never been concerned before. I would hope that the cardiologist would not have recommended this course of action if it was not appropriate for me, but having not met with him myself, I guess I am a little more anxious about it (lets face it none of us like seeing "sudden cardiac death" as a potential side effect!).
My question is whether anyone else here has taken Ranolazine? What were your experiences, how did you find it?
I plan to call the BHF helpline on Monday but thought I'd put the question out there as it is the weekend.
Thank you for taking the time to read